This forum is for the discussion of anything to do with Prostate Cancer. There are only four rules:
No fundraisers, no commercials (although it is OK to recommend choices of treatment or medical people based on your personal research; invitations to participate in third-party surveys are also acceptable, provided there is no compensation to YANA);
No harvesting e-mail addresses for Spam;
No insults or flaming - be polite and respectful at all times and understand that there may be a variety of points of view, all of which may have some validity;
Opinions are OK, but please provide as much factual evidence as possible for any assertions that you are making
Failure to abide by these simple rules will result in the immediate and permanent suspension of your posting privileges.
Since this is an International Forum, please specify your location in your post.
My bum was sore during radiation, too. I assumed that frequent diarrhea was the cause. After the paper work is done, I wipe with TP moistened with Witch Hazel. This is the same thing as Tucks Medicated Pads but costs pennies.
From my reading when I was comparing HIFU and radiation therapy one of the side effects of radiation can be rectal wall damage as well as anal sphincter damage. I would suggest to have another doctor, maybe a gastroenterologist, examine the rectum through a colonoscopy, actually a sigmoidoscopy, for any problems with the rectal wall and anal sphincter. The statement by the oncologist that his treatment would not cause inflamation on the rectum worries me about the honestly of this doctor since he is not going to examine that area for damage.
He mentioned a colonospopy last week when I ask about the issue. He also said no doctor would perform one while undergoing radiation. I bought tucks pads today, on his suggestion, but as yet he has not done a visual exam of the effected area.
During the conversation today, he continually stressed that salvage radiation has much more persistent side effects than if I had an existing prostate. I'm getting the impression that he does not like salvage radiation, for whatever reason.
Aloha Jim Wade,
My oncologist also insisted that what was happening was not caused by the radiation treatment, and to this day still denies his treatment caused the burn and damage to the anus. Four or five months after, my PCP could see a very irritated area just inside the rectum. I started bleeding a few months after that and one year after, an internist looked inside and diagnosed radiation induced colitis. I've had two Argon laser cauterizations, they seem to be working, however, I'm still bleeding 20 months after treatment.
The position you are in now is difficult, quiting (I tried to quit after the first 3 weeks) now may do more harm than good. Just try to get other opinions.
Faith, Hope, & Love,
The rash and tenderness has subsided quite a bit. Thanks Paul, the tucks and witch hazel worked well.
Joe, after my own recent side effects, I can certainly appreciate the position you are in. What amazed me most was the Doc's complete denial that his treatments have anything to do with the problem I was experiencing. The Doc did say that I could stop treatments at anytime, but that would defeat the purpose. The lack of concern kinda shocked me and I was at a loss for words. It's almost as if he was afraid of possible litigation and would not commit to anything. I think I should have done a little more research and found a oncology Doc that specializes in PC. When I was initially scheduled for the treatments, the chief oncologist specialized in PC and that was one of the reasons I chose the facility. She has since retired and I'm not sure about the new chief oncologist.